Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 49, NWS Hastings, NE

June 11, 2008Thayer County, Nebraska

NWS Hastings, NE issued this flash flood warning at Jun 11, 2008, 9:09 PM CDT for Thayer County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 9:09 PM CDT (02:09 UTC)
Expired
Jun 12, 2008, 3:15 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

County Thayer County, NE

The radar

The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1641 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 120210
FFWGID
NEC169-120815-
/O.NEW.KGID.FF.W.0049.080612T0209Z-080612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
909 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 315 AM CDT THURSDAY

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEBRON...
  GILEAD AND ALEXANDRIA

RADAR ESTIMATES RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE FALLEN IN THE 
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH IS 
EXPECTED IN THE NEXT COUPLE OF HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4021 9763 4034 9737 4000 9736 4001 9781
TIME...MOT...LOC 0209Z 180DEG 0KT 4006 9746

$$
JCB
2 follow-up statements
000 
WGUS73 KGID 120446
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1139 PM CDT WED JUN 11 2008

NEC169-120815-
/O.CON.KGID.FF.W.0049.000000T0000Z-080612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THAYER NE-
1139 PM CDT WED JUN 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
SOUTHEASTERN THAYER COUNTY...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THAT RUNOFF COULD BE OCCURRING DUE TO RECENT HEAVY RAIN OF 
1 TO 2 INCHES. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEBRON...
GILEAD AND ALEXANDRIA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4021 9763 4034 9737 4000 9736 4001 9781
TIME...MOT...LOC 0439Z 180DEG 0KT 4006 9746

$$

HEINLEIN
000 
WGUS73 KGID 120806
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
307 AM CDT THU JUN 12 2008

NEC169-120817-
/O.EXP.KGID.FF.W.0049.000000T0000Z-080612T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THAYER NE-
307 AM CDT THU JUN 12 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 AM CDT FOR SOUTHEASTERN
THAYER COUNTY...

RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING
IS EXPECTED AT THIS TIME.

LAT...LON 4021 9763 4034 9737 4000 9736 4001 9781
TIME...MOT...LOC 0807Z 180DEG 0KT 4006 9746

$$

HEINLEIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:43 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 11, 3:43 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
343 PM CDT WED JUN 11 2008

.SHORT TERM...PAST MORNING UPPER AIR DATA ALONG WITH LATEST WATER
VAPOR IMAGERY SHOWS A STRONG UPPER WAVE PUSHING SLOWLY EAST ACROSS
THE NORTHERN AND CENTRAL ROCKIES. ROUNDING THE BASE OF THIS TROUGH
IS A 120 KT UPPER JET STREAK WITH THE NOSE OF THE JET ALREADY
EXITING INTO WESTERN NEBRASKA. SURFACE OBS ALONG WITH RADAR AND
SATELLITE IMAGERY REVEALS THE COLD FRONT STRETCHING FROM JUST EAST
OF YORK TO HEBRON TO JUST EAST OF BELOIT AND STILL SLIDING SLOWLY
EAST AT THIS TIME. BEHIND THIS BOUNDARY MUCH DRIER AIR IS IN PLACE
WITH DEWPOINTS DROPPING INTO THE 50S. HOWEVER...AHEAD OF THIS
FRONT DEEP BOUNDARY LAYER MOISTURE REMAINS IN PLACE WITH DEWPOINTS
IN THE MID 60S TO LOWER 70S.

DESPITE REMAINING CAPPED AHEAD OF THE FRONT...THIS ENVIRONMENT IS
PRODUCING HIGH TO EXTREME ML CAPES OF 2000 TO 4000 J/KG THIS
AFTERNOON WITH ONLY WEAK INHIBITION SHOWN THROUGH MID EVENING BY THE
MODELS.  WHEN CONVECTION DOES FIRE...THE STORMS SHOULD RAPIDLY
BECOME SEVERE AS EFFECTIVE BULK SHEAR OF 35 TO 50 KNOTS WILL ALLOW
FOR SUPERCELL DEVELOPMENT.  THE MAIN QUESTION IS HOW MUCH IF ANY
CONVECTION WILL IMPACT THE HASTINGS FORECAST AREA SINCE THE FRONT
HAS ALREADY CLEARED ALL BUT FAR EASTERN SECTIONS OF THE CWA.  WILL
OPT TO LEAVE HIGHER PRECIP CHANCES NEAR THE BOUNDARY OVER
FILLMORE...THAYER...NUCKOLLS...JEWELL...MITCHELL AND OSBORNE
COUNTIES...BUT HAVE CUT OR COMPLETELY REMOVED THUNDERSTORM CHANCES
FOR THE REMAINING PORTION OF THE CWA THROUGH MID EVENING.  THE
BETTER TORNADO ENVIRONMENT FOR ANY SUPERCELLS LOOKS TO REMAIN EAST
AND SOUTH OF THE CWA BUT WILL KEEP A MENTION OF BRIEF ISOLATED
TORNADOES ALONG WITH HAIL AND WINDS IN THE HWO.  IN ADDITION...THE
AREAS WITH HIGHER CHANCES COULD ALSO SEE A FLOODING THREAT AS PW
VALUES AROUND 150 PERCENT OF NORMAL ALONG WITH A STORM MOTION NEARLY
PARALLEL TO THE BOUNDARY AND DIFFLUENT 850-300MB THICKNESS
SUPPORTING SOME BACKBUILDING OF CONVECTION...ALL POINTS TOWARD A
FLASH FLOOD THREAT.  NONETHELESS...WILL TRIM THE FLOOD WATCH DOWN TO
A  HANDFUL OF COUNTIES BASED ON CONVECTION BEING FURTHER
EAST/SOUTH.  ALTHOUGH THE MODELS DEVELOP A 50 KT LLJ BY MID TO LATE
EVENING...APPEARS THE NOSE OF THE JET WILL REMAIN FAR ENOUGH SOUTH
TO KEEP MOST...IF ANY...ELEVATED CONVECTION FROM FORMING WELL NORTH
OF THE BOUNDARY INTO THE FORECAST AREA.  GIVEN THIS SETUP WILL RAMP
PRECIP CHANCES DOWN DURING THE OVERNIGHT HOURS.

THURSDAY INTO THURSDAY NIGHT ARE THEN SHAPING UP TO BE RELATIVELY
QUIET ACROSS THE CWA AS THE FRONT IS SHOWN TO PUSH SOUTHEAST OF THE
REGION.  THIS WILL KEEP THE FORECAST AREA UNDER A COOLER AND MORE
STABLE AIRMASS WITH TEMPERATURES EXPECTED TO CLIMB INTO THE MID 70S
TO LOWER 80S FOR HIGHS.

.LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. MAIN FORECAST CONCERNS
LIE WITH TEMPERATURES THROUGHOUT THE PERIOD...AND PRECIPITATION
CHANCES STARTING LATE THIS WEEKEND.

END OF THE WORK WEEK EXPECTED TO STAY DRY AND PLEASANT...WITH MAIN
SURFACE BOUNDARY TO THE SOUTH OF THE CWA.  ALOFT...LARGE LOW
PRESSURE SYSTEM REMAINS CENTERED OVER SOUTH CENTRAL CANADA...WITH
THE TROUGH OVER THE CENTRAL CONUS.  WITH THE COLD FRONT HAVING MOVED
THROUGH THE AREA...EXPECTING HIGH TEMPERATURES TO REACH INTO THE
UPPER 70S NORTH TO LOWER 80S SOUTH.

INTO THE WEEKEND...DRY CONDITIONS LOOK TO CONTINUE FOR AT LEAST THE
FIRST HALF.  MAIN UPPER LEVEL LOW CONTINUES TO SHIFT TO THE
NORTHEAST INTO THE HUDSON BAY AREA...WITH THE TROUGH MOVING INTO THE
MIDWEST REGION.  THIS WILL ALLOW THE FLATTENED RIDGE WHICH HAS BEEN
SITTING OVER THE SOUTHERN CONUS TO SHIFT BACK TO THE WEST AND BUILD
A BIT OVER THE ROCKIES...BRINING SLIGHT NORTHWESTERLY FLOW TO THE
REGION.  EXPECTING A WARM UP FROM FRIDAY...WITH HIGHS ON SATURDAY IN
THE MID 80S NORTH TO LOWER 90S SOUTH.  INTO SUNDAY AND SUNDAY
NIGHT...LOBE OF ENERGY ROTATING AROUND THE MAIN UPPER LEVEL LOW IN
CANADA LOOKS TO MOVE SOUTH INTO THE NORTHERN PLAINS AND GREAT LAKES
REGION.  AS IT DOES...THIS WILL PUSH ANOTHER SURFACE COLD FRONT
THROUGH THE CWA.  SLIGHT DIFFERENCES EXIST BETWEEN MODELS WITH
DETAILS...BUT FRONT LOOKS TO PASS THROUGH DURING THE AFTERNOON HOURS
AND SIT NEAR THE SOUTHERN CWA BY 00Z MONDAY.  KEPT PRECIPITATION
CHANCES IN WITH BEST CHANCES ACROSS THE SOUTH...BUT WITH THIS BEING
MORE OF A QUICK MOVING NORTHWESTERLY FLOW UPPER SYSTEM...KEPT AT
SLIGHT CHANCE.

PRECIPITATION MAY BE ONGOING AT 12Z MONDAY ACROSS THE FAR
SOUTH...BUT NOT EXPECTING IT TO LAST VERY LONG...WITH THE REST OF
THE DAY DRY.  UPPER LEVEL RIDGE CONTINUES ACROSS THE WESTERN
CONUS...LEAVING THE NORTHWESTERLY FLOW OVER THE CWA.  AT THE
SURFACE...COLD FRONT IS WELL TO THE SOUTH...WITH HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST.  THIS WILL BRING HIGHS FOR MONDAY
DOWN A BIT...BACK INTO THE MID/UPPER 70S NORTH WITH LOWER 80S
SOUTH.  KEPT FORECAST DRY FOR MONDAY NIGHT AND INTO TUESDAY...WITH
LITTLE CHANGE IN THE UPPER LEVEL PATTERN AND THE SURFACE HIGH
SHIFTING TO THE EAST DURING THE DAY ON TUESDAY.  RETURN SOUTHERLY
FLOW ON TUESDAY WILL HELP BRING HIGHS BACK UP A TOUCH INTO THE LOWER
TO MID 80S.

TUESDAY NIGHT AND INTO WEDNESDAY...MODELS HAVE HINTED AT
PRECIPITATION DEVELOPING OVER THE HIGH PLAINS AND INTO OUR
CWA...WITH SLIGHT UPSLOPE SURFACE FLOW AND A MID LEVEL SHORTWAVE
TROUGH PASSING OVER.  CONFIDENCE NOT HIGH WITH THIS PRECIP...LEFT
KEPT POPS LOW.

&&

.AVIATION...FOR THE 18Z KGRI TAF. VFR CONDITIONS EXPECTED FOR THE
GRAND ISLAND TERMINAL THROUGH THE NEXT 24 HOURS. A COLD FRONT HAS
ALREADY PUSHED SOUTHEAST OF THE AREA THIS PAST MORNING AND MAIN
QUESTION IS IF ANY THUNDERSTORMS WILL BE ABLE TO DEVELOP FAR
ENOUGH BEHIND THE FRONT TO IMPACT THE TERMINAL THIS EVENING. WITH
MUCH DRIER AIR SLIDING INTO THE AREA BEHIND THIS FRONT...CHANCES
ARE LOOKING SLIGHT AT BEST FOR THUNDERSTORMS TO BE AROUND THE
TERMINAL THIS EVENING. BASED ON THIS SETUP...WILL KEEP A VICINITY
THUNDERSTORM MENTION IN THE FORECAST...BUT HAVE REMOVED PREVAILING
THUNDERSTORM GROUP FROM THE FORECAST. OTHERWISE...THE VISIBILITY
SHOULD REMAIN UNLIMITED THROUGH TOMORROW AFTERNOON.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ077-086-087.

KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ007-018-019.

&&
Hazardous weather outlook, Jun 11, 4:05 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT WED JUN 11 2008

KSZ006-007-017>019-NEZ064-076-077-085>087-121200-
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
405 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS EAST OF A GENEVA NEBRASKA TO
RED CLOUD NEBRASKA TO PLAINVILLE KANSAS LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST LATE THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. THE
HIGHEST THREAT OF SEVERE WEATHER WILL EXIST THIS EVENING EAST OF A
GENEVA NEBRASKA TO SUPERIOR NEBRASKA TO OSBORNE KANSAS LINE.
ATMOSPHERIC CONDITIONS WILL ALLOW THESE STORMS TO QUICKLY BECOME
SEVERE WITH LARGE HAIL UP TO THE SIZE OF GOLFBALLS POSSIBLE ALONG
WITH DAMAGING WINDS UP TO 70 MPH. IN ADDITION...CONDITIONS WILL BE
FAVORABLE FOR ONE OR TWO ISOLATED BRIEF WEAK TORNADOES DURING THE
THE EARLY EVENING FOR AREAS EAST OF HEBRON TO BELOIT LINE. HEAVY RAIN
MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE EVENING
TO EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN INTERMITTENT CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK
AREA SUNDAY AFTERNOON AND LAST INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS EVENING OVER PORTIONS OF
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...ESPECIALLY EAST
OF A GENEVA NEBRASKA TO SUPERIOR NEBRASKA TO OSBORNE KANSAS LINE.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-121200-
PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
FRANKLIN-
405 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS WEST OF A GENEVA NEBRASKA TO RED
CLOUD NEBRASKA TO PLAINVILLE KANSAS LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS EAST OF A
FULLERTON NEBRASKA TO GRAND ISLAND NEBRASKA TO PHILLIPSBURG KANSAS
LINE. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED WEST OF A
GENEVA NEBRASKA TO RED CLOUD NEBRASKA TO PLAINVILLE KANSAS LINE
BUT A FEW STRONG STORMS PRODUCING PENNEY TO NICKEL SIZE HAIL MAY
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN INTERMITTENT CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK
AREA SUNDAY AFTERNOON AND LAST INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jun 11, 8:45 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
845 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             GENEVA                  40.53N 97.60W
06/11/2008  E1.00 INCH       FILLMORE           NE   EMERGENCY MNGR

            BETWEEN GENEVA TO FAIRMONT

&&

BALLARD
Local storm report, Jun 11, 8:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
849 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             SHICKLEY                40.42N 97.72W
06/11/2008  E0.88 INCH       FILLMORE           NE   EMERGENCY MNGR

&&

JCB
Special weather statement, Jun 11, 8:50 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
850 PM CDT WED JUN 11 2008

NEZ086-120200-
NUCKOLLS-
850 PM CDT WED JUN 11 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF NELSON...OR 30 MILES SOUTHEAST OF
HASTINGS...AND MOVING NORTHEAST AT 59 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN NUCKOLLS COUNTY BY 900 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Special weather statement, Jun 11, 8:52 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
852 PM CDT WED JUN 11 2008

KSZ006-007-120215-
JEWELL-SMITH-
852 PM CDT WED JUN 11 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
  NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLAIRE...OR 35 MILES EAST OF
PHILLIPSBURG...AND MOVING NORTHEAST AT 54 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ESBON BY 900 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Local storm report, Jun 11, 8:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
855 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             6 N ESBON               39.91N 98.43W
06/11/2008  E1.00 INCH       JEWELL             KS   TRAINED SPOTTER

&&

BALLARD
Special weather statement, Jun 11, 9:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
902 PM CDT WED JUN 11 2008

NEZ076-120230-
CLAY-
902 PM CDT WED JUN 11 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  CLAY COUNTY IN SOUTH CENTRAL NEBRASKA

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGAR...OR 24 MILES SOUTHEAST OF HASTINGS...
AND MOVING NORTHEAST AT 65 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CLAY CENTER BY 910 PM CDT
  SARONVILLE BY 915 PM CDT
  SUTTON BY 920 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:06 PM CDTSevere Thunderstorm WarningGIDThayer24 min
Jun 11, 7:23 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer52 min
Jun 11, 7:29 PM CDTSevere Thunderstorm WarningGIDFillmore46 min
Jun 11, 7:54 PM CDTTornado WarningGIDThayer21 min
Jun 11, 8:14 PM CDTSevere Thunderstorm WarningGIDThayer31 min
Jun 11, 8:47 PM CDTSevere Thunderstorm WarningGIDFillmore28 min
Jun 11, 9:30 PM CDTSevere Thunderstorm WarningGIDHamilton, Polk, York30 min
Jun 11, 9:43 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney32 min
Jun 11, 10:04 PM CDTSevere Thunderstorm WarningGIDFranklin, Furnas, Harlan, Kearney, Phelps26 min
Jun 11, 10:29 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Harlan, Kearney, Webster31 min
Jun 11, 10:42 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Fillmore, Hamilton33 min
Jun 11, 10:59 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls, Webster31 min

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.